Tennessee, 2007

Hail and Damaging Wind in Tennessee, May 5, 2007

May 5, 2007 · NWS OHX · 2 events in 1 county or zone

Cluster of Thunderstorms on May 5, 2007 developed along the back door cold front in southern Middle Tennessee.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Cluster of Thunderstorms on May 5, 2007 developed along the back door cold front in southern Middle Tennessee.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at May 5, 2:13 PM CST, 56 minutes earlier.

Area forecast discussion, May 5, 2:13 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
313 PM CDT SAT MAY 5 2007

.SHORT TERM...EARLIER AREA OF CONVECTION THAT BROUGHT HEAVY
RAINFALL TO AREAS NORTH AND EAST OF NASHVILLE HAS LARGELY
DISSIPATED, WITH ONLY A FEW CELLS LEFT SHOWING ON THE RADAR SCOPE.
AIR REMAINS QUITE HUMID ACROSS THE MID STATE, WITH DEW POINTS IN
THE 60S AND TEMPERATURES RANGING FROM 65 DEGREES AT CROSSVILLE TO
84 DEGREES AT LORETTO AS OF 20Z.

AM LEAVING IN ISOLATED TO WIDELY SCATTERED POPS ACROSS MIDDLE
TENNESSEE THIS EVENING, WITH THE HIGHEST POPS AND GREATEST CLOUD
COVER OVER THE UPPER PLATEAU. AM ALSO INCLUDING AREAS OF FOG ALL
AREAS AFTER MIDNIGHT.

BY TOMORROW, THE UPPER TROUGH THAT IS CAUSING OUR ACTIVE WEATHER
WILL HAVE PULLED OFF TO THE EAST, TO BE REPLACED BY A RIDGE OF
HIGH PRESSURE, SLIGHTLY COOLER TEMPERATURES, AND PARTLY CLOUDY TO
MOSTLY CLEAR SKIES FOR SEVERAL DAYS.

.LONG TERM...A STRONG 1036-1040 MB HIGH CENTERED OVER THE GREAT
LAKES BY 18Z TOMORROW WILL DOMINATE THE WEATHER PATTERN OVER OUR
AREA, GRADUALLY PUSHING MOISTURE SOUTH OF MIDDLE TENNESSEE. THE
RIDGE WILL GET SQUEEZED DOWN BY A DEEP LOW CENTER EXPECTED TO
DEVELOP OFF THE EAST COAST AND THE NEXT UPPER TROUGH APPROACHING
FROM THE WEST, ALTHOUGH OUR WEATHER WILL REMAIN DRY AT LEAST UNTIL
FRIDAY. BY THEN, THE NEXT WEATHER SYSTEM, IN THE FORM OF AN UPPER
LOW, WILL HAVE INCHED CLOSE ENOUGH TO MIDDLE TENNESSEE THAT,
COMBINED WITH OUR WARM TEMPERATURES, MAY SPAWN A FEW CELLS.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    62  79  55  75 /  20  10  10  10
CLARKSVILLE  62  80  54  75 /  20  10  10  10
CROSSVILLE   56  71  49  72 /  30  10  10  10
&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE
Hazardous weather outlook, May 5, 4:30 AM CST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SAT MAY 5 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-061030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MAG

In the hours before

Special weather statement, May 5, 9:10 AM CST, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1010 AM CDT SAT MAY 5 2007

TNZ007>011-028>034-064>066-051700-
CLAY-CUMBERLAND-DEKALB-FENTRESS-JACKSON-MACON-OVERTON-PICKETT-PUTNAM-
ROBERTSON-SMITH-SUMNER-TROUSDALE-WHITE-WILSON-
1010 AM CDT SAT MAY 5 2007

...MINOR FLOODING POSSIBLE...

RAINFALL OF OVER TWO INCHES IN A FEW LOCATIONS ALONG WITH THE
ADDITION OF ANOTHER HALF TO ONE INCH MAY PRODUCE MINOR STREET
AND CREEK FLOODING ACROSS THE AREA.

HEAVIER RAINFALL IS EXPECTED TO SLOWLY TAPER OFF THIS AFTERNOON.

07

The radar

The Northeast Alabama radar (KHTX), 63 km away, was scanning. The volume nearest the first event began at 21:07 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Bedford

When
May 5, 3:09 PM CST
Where
Bedford County, 9.1 mi SSW of Shelbyville
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
35.358, -86.532

Golf ball size hail reported in Chestnut Ridge area in Bedfords County.

Thunderstorm Wind, Bedford

When
May 5, 3:15 PM CST
Where
Bedford County, Richmond
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
35.380, -86.600

Several trees were blown down. Some shingles blown off roof.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19902, 19903.